Share This Article
According to the National Institutes of Health, certain prescription drugs may cause weight loss as a side effect. If you’re interested in learning more about which prescription drugs may help you lose weight, read on.
Checkout this video:
Weight loss is a common side effect of many prescription drugs. While some drugs may cause you to lose a few pounds, others can lead to more significant weight loss.
Certain diabetes medications, such as insulin, can cause weight gain. But other diabetes drugs, such as metformin (Glucophage), may help with weight loss. Medications used to treat high blood pressure, such as diuretics (water pills) and beta blockers, may also lead to weight loss.
Other types of medications that can cause weight loss include:
– Anti-anxiety medications
– antipsychotic medications
– birth control pills
– seizure medications
Prescription Drugs That May Cause Weight Loss
There are a variety of prescription drugs that have been known to cause weight loss as a side effect. This can be a desired effect for some people, but it can also be unexpected and undesirable. If you are taking any prescription medication and notice a change in your weight, it is important to speak to your doctor to ensure that the weight loss is not due to a more serious side effect.
Selective serotonin reuptake inhibitors (SSRIs) are the most commonly prescribed type of antidepressant. They are effective in treating depression, but can also cause weight loss. SSRIs work by increasing levels of serotonin, a neurotransmitter that helps to regulate mood. Common SSRIs include:
Serotonin and norepinephrine reuptake inhibitors (SNRIs) are another type of antidepressant that can cause weight loss. Like SSRIs, they work by increasing levels of neurotransmitters in the brain. SNRIs that have been linked to weight loss include:
Blood Pressure Medications
There are many different types of blood pressure medications, and each one has its own possible side effects. Some blood pressure medications can cause weight loss as a side effect.
Beta-blockers are a type of blood pressure medication that can cause weight loss. Beta-blockers work by blocking the effects of the hormone adrenaline, which canraise your heart rate and blood pressure. Common beta-blockers include propranolol (Inderal) and metoprolol (Lopressor).
Calcium channel blockers are another type of blood pressure medication that can cause weight loss. Calcium channel blockers work by relaxing the muscles around your blood vessels, which lowers your blood pressure. Common calcium channel blockers include amlodipine (Norvasc) and diltiazem (Cardizem).
ACE inhibitors are also a type of blood pressure medication that can cause weight loss. ACE inhibitors work by blocking the action of a chemical called angiotensin II, which can raise your blood pressure. Common ACE inhibitors include lisinopril (Prinivil, Zestril) and captopril (Capoten).
There are a few different diabetes medications that have been associated with weight loss. These include:
· Metformin (Glucophage): This medication is usually taken for type 2 diabetes. It may help with weight loss by reducing your appetite or helping your body to better process insulin.
· Sulfonylureas: This class of drugs includes Medication, such as glipizide (Glucotrol) and glyburide (DiaBeta, Micronase, Glynase), which are usually taken for type 2 diabetes. They may cause weight loss by stimulating the pancreas to produce more insulin, which can lead to increased hunger.
· Thiazolidinediones: This class of drugs includes rosiglitazone (Avandia) and pioglitazone (Actos). They are taken for type 2 diabetes and can help with weight loss by making your body more sensitive to insulin.
If you are taking any of these medications and are concerned about weight loss, be sure to talk to your doctor. They can help you determine if the weight loss is due to the medication or another factor, such as uncontrolled diabetes.
There are a variety of prescription medications that can cause weight loss. Medications for treating seizures, such as carbamazepine (Tegretol) and valproate (Depakote), are some of the most likely to cause weight loss. Antidepressants in the SSRI class, such as fluoxetine (Prozac), may also cause weight loss. Medications used to treat migraines, such as topiramate (Topamax), can also sometimes lead to weight loss.
There are a variety of prescription drugs that can cause weight loss as a side effect. However, it is important to note that these drugs should only be used as a last resort, and they should only be used under the supervision of a doctor. If you are considering using any of these drugs to lose weight, be sure to talk to your doctor first to see if they are right for you.